top of page

Nourishing Your Body Post-Contraception: Essential Nutritional Support




Are you considering coming off the contraceptive pill or have recently made the transition? 


As a qualified nutritionist specialising in women's health, I'm here to offer guidance and support on navigating the nutritional changes that may occur post-pill.


Whilst I am not qualified to advise you about medication I can support you optimise you nutrition and diet post pill.


It's important to understand that your body may need time to adjust after discontinuing the pill. 


Patience is key, it can take around  3-6 months post-pill to resume a regular menstrual cycle, however this may differ from person to person.


Once your period returns, I recommend waiting an additional 3-4 months before scheduling blood tests to assess any potential nutrient deficiencies.





One aspect often overlooked is the impact of the pill on nutrient absorption and utilisation. 


Research has shown that taking oral contraceptives can lead to depletion of essential vitamins and minerals, including B vitamins (B2, B6, B9, B12), vitamin C, vitamin E, magnesium, selenium, and zinc. These deficiencies can disrupt the delicate balance of nutrients in your body, affecting overall health and wellbeing.


To counteract these depletions, I recommend incorporating a high-quality supplement into your daily routine. A comprehensive supplement can help restore nutrient levels and support optimal nutrition post-pill.


Furthermore, the contraceptive pill can influence the balance of healthy bacteria in our gut. 


Estrogen, a hormone present in oral contraceptives, affects gut permeability and bacterial equilibrium, potentially leading to dysbiosis. Probiotics, known for their beneficial effects on immune function, mental health, and digestion, play a crucial role in restoring gut health post-pill.


What other changes might you experience post pill?





Coming off the contraceptive pill can lead to various changes in the body. 


One common change is to skin - acne breakouts, as the pill helps regulate hormone levels that influence skin oiliness and acne development. Without this regulation, individuals may experience increased acne or changes in skin texture. Additionally, hormonal shifts post-pill can lead to dryness or oiliness, depending on individual hormone levels. 


Hormonal fluctuations post-pill may affect mood and emotional wellbeing, potentially causing mood swings or changes in libido. Menstrual irregularities, such as changes in bleed flows, delayed or unpredictable periods, can also occur as the body adjusts to its natural hormone production. 


Some individuals may experience changes in appetite, while others may notice improvements in energy levels or overall sense of well-being. 


It's important to be patient during this transition period and to seek support from a healthcare provider if experiencing significant symptoms or concerns. Adjusting lifestyle habits, such as diet and exercise, can also support overall health and hormonal balance post-pill.


While this overview provides a brief summary, it's essential to address individual needs and concerns. If you're experiencing specific symptoms or seeking personalised guidance, don't hesitate to reach out for support.


Navigating the post-contraception period can be challenging, but with the right support, nutritional information, you can optimise your health and wellbeing. Remember, I'm here to help you every step of the way.


Get in touch today to start your journey towards vibrant health and vitality.


Much love,


Claire


13 views0 comments

Recent Posts

See All

Comments


bottom of page